Ask The Doctor > Questions & Answers > Hair loss following estradiol treatment

Hair loss following estradiol treatment

Patient: Hello,My mom is 58 and was prescribed Kliogest 6 months ago for a vaginal wall prolapse (as well as physiotherapy and estrogen cream). She hasn’t had any negative side effects, except for very noticeable hair loss. Her gynecologist wasn’t too concerned with this, but it is coming to the point where mom is not happy – her scalp is very visible at her hairline and she is worried it will continue to fall out.She is probably going to discontinue the Kliogest, but we were wondering if her hair would grow back once she stopped it?Thank you very much,Simone

 

 

Symptoms: Abnormal hair loss

 

 

Doctor: Thank you for writing to us.I do not understand the cause for the hairfall. It is not necessary that estrogen will c ause hairfall. It is possible that this is natural hairfall. Generally hairfall in males occurs because of increased levels of DHT. Hairfall due to DHT will not grow back if this is the cause in the case of your mother. I advise that you take her to a Skin Doctor to confirm the diagnosis.Hope this helps you. All the best.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment